MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP

IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP
Model Number HFD100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The torque screw component is replaced as part of standard preventive maintenance; the torque screw at issue had been in use for approximately 3 months at the date of the event.Further investigation and device analysis is in process and a follow-up mdr will be submitted after investigation is complete.
 
Event or Problem Description
A customer reported that a neurosurgeon identified a small crack in the housing of a torque screw during use with a hfd100 head fixation device when pinning the skull in a semi-supine position for tumor resection.The surgeon elected to continue use of the torque screw instead of re-pinning, and no procedural complications or patient impact was reported.Post-operatively upon removal of the torque screw the housing cracked further.It was reported there was no patient injury or impact to the planned procedure.Patient demographic information was sought but not provided.
 
Additional Manufacturer Narrative
Investigation confirmed the torque screw component was manufactured within specification, however the mechanical design of the component may contribute to cracking in the threaded housing component of the torque screw.The manufacturer has initiated corrective and preventive action to further address this issue.This report also encompasses udi related data quality updates to match brand name and udi with gudid data.

Brand Name
HEAD FIXATION DEVICE HFD100
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
1230 chaska creek way
suite 100
chaska MN 55318
Manufacturer Contact
paul campbell
1230 chaska creek way
suite 100
chaska, MN 55318
MDR Report Key20972883
Report Number3010326005-2024-00015
Device Sequence Number18293210
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public(01)00857534006011(11)20151026
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHFD100
Device Catalogue Number113803-000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown